Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 253, NWS Austin/San Antonio, TX

June 28, 2007Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2007, 11:43 AM CDT for Williamson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2007, 11:43 AM CDT (16:43 UTC)
Expired
Jun 28, 2007, 1:45 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 281645
FFWEWX
TXC491-281845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
  GRANGER...GEORGETOWN...

* UNTIL 145 PM CDT

* AT 1141 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS OVER THE WARNED AREA. RAINFALL RATES NEAR ONE INCH
  WERE NOTED FROM ROUND ROCK...CEDAR PARK AND LEANDER TO BARTLETT
  AND JARRELL. DUE TO SATURATED SOILS...RUNOFF WILL BE RAPID LEADING
  TO FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
  HILL...WEIR...JARRELL...GEORGETOWN DAM...FLORENCE AND ANDICE

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3068 9799 3047 9777 3054 9742 3074 9732
      3091 9778

$$
1 follow-up statement
000 
WGUS74 KEWX 281843
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
142 PM CDT THU JUN 28 2007

TXC491-281852-
WILLIAMSON TX-
142 PM CDT THU JUN 28 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 PM CDT FOR WILLIAMSON
COUNTY...

AT 140 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED PATCHY LIGHT 
RAINS. THE THREAT FOR ADDITIONAL FLASH FLOODING HAS ENDED. AS A 
RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 

HOWEVER...DUE TO EARLIER VERY HEAVY RAINS...A FEW ROADS REMAIN 
CLOSED AND STREAMS REMAIN NEAR OR OUT OF BANKS. SEE FLOOD WARNINGS 
AND STATEMENTS FOR ADDITIONAL DETAILS. 

LAT...LON 3068 9799 3047 9777 3054 9742 3074 9732
      3091 9778

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 10:20 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 28, 10:20 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1020 AM CDT THU JUN 28 2007

.UPDATE...
CELL MERGERS GENERATING TORRENTIAL RAINFALL ALONG THE BALCONES
ESCARPMENT FROM MEDINA COUNTY NORTHEASTWARD TO BURNET COUNTY. THE
AREA OF RAINFALL IS SHOWING LITTLE MOVEMENT. DURING THE NEXT
COUPLE OF HOURS THE GREATEST THREAT OF FLASH FLOODING WILL BE
ACROSS NORTHEAST MEDINA COUNTY...EASTERN BANDERA COUNTY
AND NORTHWEST BEXAR COUNTY NORTHWARD ACROSS KENDALL... BLANCO...
EASTERN LLANO AND BURNET COUNTIES. THIS CONTINUES TO BE A VERY
DANGEROUS FLOODING SITUATION. CURRENT FCST LOOKS GOOD...NO
ADDITIONAL CHANGES ATTM.

&&

.PREV DISCUSSION... /ISSUED 844 AM CDT THU JUN 28 2007/

UPDATE...
HAVE DONE A QUICK UPDATE TO INCREASE POPS AND SKY COVER BASED ON
CURRENT AND ANTICIPATED RADAR AND SATELLITE TRENDS. OF GREAT
CONCERN WILL BE THE MERGER OF TWO CONVECTIVE COMPLEXES ACROSS THE
EASTERN HILL COUNTRY. REMEMBER THAT BOUNDARY MERGERS RESULTED IN
THE MARBLE FALLS/BURNET COUNTY RAIN/FLOOD EVENT. THIS IS A VERY
DANGEROUS FLOODING SITUATION.

PLEASE REMAIN ALERT TO THIS ONGOING DANGEROUS WEATHER SITUATION.
IT IS NEVER TOO EARLY TO MAKE PLANS IN CASE OF AN EMERGENCY.

PREV DISCUSSION... /ISSUED 608 AM CDT THU JUN 28 2007/

UPDATE...

QUICK UPDATE TO FORECAST PACKAGE TO EXTEND THE FLASH FLOOD WATCH
UNTIL 7 PM CDT THIS EVENING.

PREV DISCUSSION... /ISSUED 528 AM CDT THU JUN 28 2007/

AVIATION...
CIGS 1 THSD TO 3 THSD FT BKN WILL PREVAIL THRU 17Z WITH
SCT SHRA AND TSRA. CIGS 3 THSD TO 6 THSD BKN ARE FORECAST
AFTER 17Z WITH AREAS OF CIGS 1 THSD TO 2 THSD OVC AND
VSBYS 1 TO 3 MILES IN RAIN WITH SHOWERS AND THUNDERSTORMS.
CONDITIONS ARE FORECAST TO BECOME 5 THSD SCT CIGS ABOVE 10
THSD FT AFTER 23Z WITH SCT SHRA AND TSRA.  BY 05Z CIGS
OF 1 THSD TO 2 THSD FT BKN TO OVC ARE EXPECTED TO FORM
AGAIN.

PREV DISCUSSION... /ISSUED 321 AM CDT THU JUN 28 2007/

DANGEROUSLY WET PATTERN WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK...

DISCUSSION...
ONE OF THE MOST DIFFICULT THINGS ABOUT THIS FORECAST PACKAGE WAS TRYING
TO COME UP WITH A NEW WAY TO EMPHASIZE JUST HOW WET...AND DANGEROUS...THE
WEATHER PATTERN CONTINUES TO BE. TROPICAL AIRMASS WILL CONTINUE TO SIT
OVER SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. INSTABILITY
AND WEAK CIRCULATIONS ALOFT WILL PROVIDE THE FOCUS FOR SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH AT LEAST THE BEGINNING OF NEXT WEEK.
UNORGANIZED CONVECTION WILL IGNITE ACROSS THE REGION TODAY AND FRIDAY.
THIS UNFORTUNATELY MEANS THAT EXACT LOCATIONS OF THE EXPECTED FLASH
FLOODING CAN NOT BE PINPOINTED. HOWEVER...SINCE GROUNDS ACROSS THE
ENTIRE CWA ARE ALREADY SATURATED...ANY ADDITIONAL RAINFALL COULD LEAD
TO FLASH FLOODING. THE FLASH FLOOD WATCH CURRENTLY IN EFFECT THROUGH
THIS MORNING WILL LIKELY BE EXTENDED.

THE MID-LEVEL SHEAR AXIS WILL SHIFT TO THE WEST LATE FRIDAY AND
SATURDAY...AND THE BEST RAIN CHANCES WILL THUS BE CENTERED ACROSS
THE RIO GRANDE PLAINS DURING THIS TIME FRAME. FOR THE REST OF THE
FORECAST PERIOD...BEST RAIN CHANCES WILL GENERALLY BE ACROSS THE
EASTERN HALF OF THE CWA AS INSTABILITY FROM DIURNAL HEATING AND SEA
BREEZE BOUNDARIES WILL PROVIDE FOCUS FOR CONVECTION.

DAYTIME HIGHS WILL CONTINUE TO BE LOWER THAN NORMAL AS EXPANSIVE
CLOUD COVERAGE WILL LIMIT SUNSHINE AND HEATING. HAVE GENERALLY
GONE WITH GFS NUMBERS AS IT FINALLY SEEMS TO HAVE A GRASP ON THE
SCENARIO.

PLEASE REMAIN ALERT TO THE ONGOING DANGEROUS WEATHER SITUATION. IT
IS NEVER TOO EARLY TO MAKE PLANS IN CASE OF AN EMERGENCY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              84  71  85  71  89 / 100  60  50  30  40
AUSTIN BERGSTROM INTL AIRPORT  85  70  86  70  88 / 100  60  50  30  40
DEL RIO INTL AIRPORT           91  73  87  72  88 /  50  60  50  60  50
SAN ANTONIO INTL AIRPORT       84  72  84  72  88 / 100  60  60  40  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

13/06
Hazardous weather outlook, Jun 28, 4:41 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 AM CDT THU JUN 28 2007

TXZ171>173-183>194-202>209-217>225-228-291100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
441 AM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING WILL PRODUCE
LOCALLY HEAVY RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG
WIND GUSTS AND SOME HAIL.  LOCALLY HEAVY RAIN IS EXPECTED TO
CAUSE FLASH FLOODING ALONG CREEKS...STREAMS...RIVERS...AND
AT LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A WET LATE JUNE TO EARLY JULY RAINFALL PATTERN IS EXPECTED.
THE CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO
CONTINUE THROUGH THE EARLY TO MID PART OF NEXT WEEK.
LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS
WILL ACCOMPANY THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Local storm report, Jun 28, 10:28 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1028 AM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/28/2007                   BEXAR              TX   TRAINED SPOTTER

            HIGH WATER RESCUE O CONNER ROAD AT OLD OCONNER.

&&

DC
Local storm report, Jun 28, 11:12 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 AM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 ENE ROUND ROCK        30.54N 97.61W
06/28/2007  M3.89 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            1 HOUR RAINFALL TOTAL OF 1.85 BETWEEN MIDNIGHT AND 1 AM.
            FROM MIDNIGHT TO 7 AM...TOTAL RAINFALL WAS 3.89 INCHES. A
            FEW HIGH WATER RESCUES WERE ALSO REPORTED BY THIS SPOTTER
            ACROSS THE AFFECTED AREA BETWEEN ROUND ROCK AND CEDAR
            PARK.

&&

WR
Local storm report, Jun 28, 11:31 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 AM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       9 S PIPE CREEK          29.59N 98.93W
06/28/2007  E5.00 INCH       BANDERA            TX   EMERGENCY MNGR

            RAINFALL ESTIMATES OF 4 TO 5 INCHES HAVE FALLEN OVER THE
            SOUTHEAST PORTION OF BANDERA COUNTY AND THE FOLLOWING
            ROADS HAVE BEEN CLOSED ACCORDING TO COUNTY OFFICIALS.
            PARK ROAD 37 FROM HWY 16 TO THE STATE PARK. FM 1283 IS
            CLOSED TO THE BANDERA AND MEDINA COUNTY LINE.

&&

WR
Local storm report, Jun 28, 11:38 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1138 AM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       5 NE RIO MEDINA         29.48N 98.82W
06/28/2007  E5.00 INCH       MEDINA             TX   EMERGENCY MNGR

            RAINFALL ESTIMATES OF UP TO 5 INCHES HAVE FALLEN OVER THE
            NORTHEAST PORTION OF MEDINA COUNTY AND THE FOLLOWING
            ROADS HAVE BEEN CLOSED ACCORDING TO COUNTY OFFICIALS. FM
            1283 CLOSED TO THE MEDINA AND BANDERA COUNTY LINE. FM
            1796 IS CLOSED DUE TO HIGH WATER. FM 462 IS CLOSED FROM
            HIGH WATER.

&&

WR
Local storm report, Jun 28, 11:40 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 AM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       13 N SAN ANTONIO        29.65N 98.51W
06/28/2007  M0.00 INCH       BEXAR              TX   BROADCAST MEDIA

            STONE OAK SUBDIVISION HAS MEASURED UP TO 3.50 INCHES OF
            RAINFALL SINCE MIDNIGHT.

&&

WR
Local storm report, Jun 28, 11:43 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       6 NW SAN ANTONIO        29.52N 98.58W
06/28/2007  M0.00 INCH       BEXAR              TX   BROADCAST MEDIA

            RECORDED 2.16 SINCE 8 AM.

&&

WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:33 PM CDTSevere Thunderstorm WarningEWXBexar42 min
Jun 27, 9:06 PM CDTFlash Flood WarningEWXBexar3 hr
Jun 27, 10:18 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jun 27, 10:38 PM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jun 28, 1:53 AM CDTFlash Flood WarningEWXWilliamson4 hr
Jun 28, 2:25 AM CDTFlash Flood WarningEWXUvalde4 hr
Jun 28, 6:15 AM CDTFlash Flood WarningEWXKarnes4 hr
Jun 28, 6:46 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Comal, Guadalupe, Wilson3 hr
Jun 28, 7:12 AM CDTFlash Flood WarningEWXEdwards, Kerr93 min
Jun 28, 7:45 AM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Llano3 hr
Jun 28, 8:09 AM CDTFlash Flood WarningEWXHays, Travis3 hr
Jun 28, 8:09 AM CDTFlash Flood WarningEWXHays, Travis, Williamson3 hr
Jun 28, 8:38 AM CDTFlash Flood WarningEWXBandera, Kendall, Kerr, Real2 hr
Jun 28, 9:43 AM CDTFlash Flood WarningEWXBexar, Medina3 hr
Jun 28, 9:50 AM CDTFlash Flood WarningEWXAtascosa3 hr
Jun 28, 10:42 AM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall, Kerr, Llano3 hr
Jun 28, 12:30 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.